Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 14, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 27, 2007, 12:15 PM CDT for Jasper County, Newton County, Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2007, 12:15 PM CDT (17:15 UTC)
- Expired
- Mar 27, 2007, 1:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Jasper County, TX, Newton County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 12:36 PM CDT | HAIL 0.25 | 8 E Jasper, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 904 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 271715
SVRLCH
TXC241-351-271815-
/O.NEW.KLCH.SV.W.0014.070327T1715Z-070327T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1215 PM CDT TUE MAR 27 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NEWTON COUNTY IN SOUTHEAST TEXAS
JASPER COUNTY IN SOUTHEAST TEXAS
* UNTIL 115 PM CDT
* AT 1208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF HOLLY SPRINGS...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
HOLLY SPRINGS BY 1220 PM CDT
JAMESTOWN BY 1230 PM CDT
FARRSVILLE BY 1240 PM CDT
WIERGATE BY 1255 PM CDT
BURKEVILLE BY 100 PM CDT
TOLEDO BEND DAM BY 115 PM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3115 9355 3113 9353 3111 9357 3108 9353
3081 9384 3080 9391 3088 9403 3118 9376
3118 9357 3120 9353
$$
132 follow-up statements
000
WWUS54 KLCH 271742
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1241 PM CDT TUE MAR 27 2007
TXC241-271751-
/O.CAN.KLCH.SV.W.0014.000000T0000Z-070327T1815Z/
JASPER TX-
1241 PM CDT TUE MAR 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR JASPER COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE
COUNTY...AND NO LONGER POSES A SEVERE WEATHER THREAT. ADDITIONAL
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA FOR THE
NEXT SEVERAL HOURS.
LAT...LON 3115 9355 3113 9353 3111 9357 3108 9353
3081 9384 3082 9386 3103 9387 3118 9376
3118 9357 3120 9353
$$
TXC351-271815-
/O.CON.KLCH.SV.W.0014.000000T0000Z-070327T1815Z/
NEWTON TX-
1241 PM CDT TUE MAR 27 2007
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 115 PM CDT FOR
NEWTON COUNTY...
AT 1231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR JAMESTOWN..MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WIERGATE BY 1255 PM CDT
BURKEVILLE BY 100 PM CDT
7 MILES SOUTHWEST OF TOLEDO BEND DAM BY 115 PM CDT
LAT...LON 3115 9355 3113 9353 3111 9357 3108 9353
3081 9384 3082 9386 3103 9387 3118 9376
3118 9357 3120 9353
$$
13000
WWUS54 KLCH 271815
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
113 PM CDT TUE MAR 27 2007
TXC351-271823-
/O.EXP.KLCH.SV.W.0014.000000T0000Z-070327T1815Z/
NEWTON TX-
113 PM CDT TUE MAR 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR NEWTON COUNTY WILL BE ALLOWED
TO EXPIRE AT 115 PM CDT...
THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND IS NO
LONGER CAPABLE OF PRODUCING SEVERE WEATHER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
OFFICE IN LAKE CHARLES AT 337-477-5285.
LAT...LON 3115 9355 3113 9353 3111 9357 3108 9353
3081 9384 3082 9386 3103 9387 3118 9376
3118 9357 3120 9353
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 10:04 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Mar 27, 10:04 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1004 AM CDT TUE MAR 27 2007 .UPDATE... UPDATED GRIDS AND WILL UPDATE ZONES SHORTLY. CHANGED TODAYS POPS TO BE MORE IN LINE WITH MESO-ETA MODEL WHICH COMPARES RELATIVELY WELL TO RECENT RADAR IMAGERY. HAVE POPS TRENDING FROM 60 PERCENT CHANCE EXTREME NORTHEAST...AVOYELLES PARISH / MARKSVILLE AREA...TO 2O PERCENT SOUTH EXTREMES OF THE AREA. MID TO UPPER LEVEL LOW CENTER ALONG RED RIVER NEAR SPS /WITCHITA FALLS/ TEXAS EARLY THIS MORNING IS PROGGED TO MOVE NORTHEAST ACROSS OKLAHOMA INTO SOUTHEAST KANSAS AT SUNSET THIS EVENING. ASSOCIATED TROUGH AXIS SHOULD BE OVER EASTERN EXTREMES OF THE FORECAST AREA THIS EVENING. SCATTERED SHOWERS NOW DEVELOPING IN DEEPER MOISTURE BAND OVER SOUTHEAST TEXAS SHOULD TRACK NORTHEAST FROM SOUTHEAST TEXAS AND INCREASE COVERAGE BECAUSE OF INCREASING INSTABILITY ASSOCIATED WITH AFTERNOON HEATING OVER THE NORTHEAST PARTS OF THE FORECAST AREA. LESS MOIST CONDITIONS ARE EXPECTED IN SOUTH-CENTRAL LOUISIANA WHERE CHANCES OF RAIN WILL BE LOWER THIS AFTERNOON && .PREV DISCUSSION... /ISSUED 430 AM CDT TUE MAR 27 2007/ DISCUSSION...LATEST WATER VAPOR IMAGERY SHOWS LO SPINNING NE ACROSS N-CNTL TX. REGIONAL 8DS SHOW A LARGE AREA OF RAIN WITH A FEW EMBEDDED TRW MOVING ACROSS ERN TX/WRN LA...AFFECTING THE NWRN 1/4 OF MY CWA ATTM. LIGHTNING DATA INDICATES TRW ACTIVITY HAS DECREASED GREATLY OVER THE PAST HOUR OR SO WHILE SATELLITE IMAGERY SHOWS CLOUD TOPS WARMING QUITE A BIT. MAIN ISSUE THIS MORNING IS POPS FOR TODAY. LO WILL CONTINUE TO TRACK NE ACROSS THE RED RIVER AND INTO THE SRN PLAINS TODAY TAKING BEST LIFT AND MOISTURE WITH IT. AT THE TIME OF DOING THE POP GRIDS THE PRECIP SHIELD WAS MUCH MORE PRONOUNCED AND UPPED THE POPS TO LIKELY ACROSS THE NRN 1/2 OF THE AREA...GOOD CHANCE SRN 1/2. HOWEVER IT LOOKS LIKE DRIER AIR IS TRYING TO WRAP AROUND THE LO AND COULD BE LEADING TO THE DEMISE OF THE PRECIP SO IT LOOKS POSSIBLE THAT THE POPS COULD BE TAPERED DOWN LATER ON THIS MORNING. AS THE SYSTEM PROGRESSES ENE THROUGH THE DAY INCLUDED A CHANCE POP FOR THE NERN EXTREMES FOR THIS EVENING...SLIGHT CHANCE FROM AEX TO LFT...FOR LINGERING ACTIVITY...WHICH AGAIN MAY BE QUESTIONABLE. GFS/UKMET/ECMWF SHOW A SLOWING TREND FOR THE SYSTEM PROGGED TO AFFECT THE REGION LATER IN THE WEEK WITH FROPA NOW SLATED FOR FRIDAY NIGHT. SINCE ALL THREE WERE IN FAIR AGREEMENT WENT ALONG AND TAILERED POPS AND TEMPS BACK A PERIOD TO ACCOUNT. AVIATION...MAINLY MVFR CONDITIONS FOR LOWER CEILINGS EXPECTED THROUGH THIS MORNING BEFORE CONDITIONS IMPROVE. ATTM TAFS ONLY INCLUDE A VICINITY MENTION FOR PRECIP ALTHOUGH THESE COULD BECOME MORE PREVAILING WITH LATER TAF ISSUANCES. && .PRELIMINARY POINT TEMPS/POPS... KLCH 79 63 80 63 / 20 10 10 10 KBPT 77 64 78 64 / 20 10 10 10 KAEX 78 61 83 59 / 50 30 10 10 KLFT 79 62 82 61 / 20 20 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Mar 27, 4:36 AM CDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 436 AM CDT TUE MAR 27 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-280945- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 436 AM CDT TUE MAR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE MOVING ACROSS NORTH-CENTRAL TEXAS WILL CONTINUE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS...AND A FEW THUNDERSTORMS...INTO THIS EVENING. THE BEST CHANCE FOR PRECIPITATION WILL BE THIS MORNING AND AFTERNOON FROM JASPER TO ALEXANDRIA...WITH A FEW LINGERING SHOWERS LIKELY THIS EVENING FROM ALEXANDRIA TO OPELOUSAS.NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A PACIFIC COLD FRONT IS EXPECTED TO PUSH THROUGH THE AREA ON FRIDAY NIGHT INTO SATURDAY MORNING...BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 25
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.